MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAF07070
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the endovascular stent graft allegedly failed to deploy from the delivery system.It was further reported that the endovascular stent graft delivery system outer catheter allegedly broke.There was no reported difficulty in retracting the delivery system from the patient.Reportedly, another endovascular stent graft delivery system was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Visual/microscopic inspection: the sample was returned.The red safety clip was missing upon return.It was noted the that touhy borst value was tight and the two-way stop cock was noted to be open.The grey outer sheath was noted to be torn off approximately 55 mm from the proximal end of the handle at the catheter reinforcement area.The outer catheter was noted to be stretched on either side of the break.The stent graft was in place and not released.A 1 mm gap was noted between the atraumatic tip and the distal end of the outer catheter.Dried fluid was present between the stent graft and outer catheter.Bent struts were noted throughout the undeployed stent graft.No other anomalies were noted to the system.Functional/performance evaluation: functional testing could not be performed, as the delivery system was returned with the outer catheter broken.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: a break in the outer catheter was noted in the catheter reinforcement area.The stent graft was noted to be in place within the system.Therefore, the investigation was confirmed for deployment failure due to the catheter breakage.The definitive root cause could not be determined based upon available information.It was unknown whether patient and/or procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) state: indication for use: flair endovascular stent graft is indicated for use in the treatment at the venous anastomosis of eptfe or other synthetic arteriovenous (av) access grafts.Warnings: the stent graft (implant) cannot be repositioned after total or partial deployment.Once partially or fully deployed, the flair endovascular stent graft cannot be retracted or remounted onto the delivery system.Device removal after deployment can only be done with a surgical approach.Precautions: the safety and effectiveness of this device have not been established when used around a tight bend in a looped av graft.It is recommended to access the av graft at the venous side of the av graft or at the apex.Careful attention should be paid to ensure the device is appropriately sized to the actual graft diameter, taking into account any change to the stated graft diameter that may have resulted from previous interventions.The appropriate length device(s) should be selected so that the stent graft extends beyond the stenosis into at least 10 mm of the non-diseased graft towards the arterial inflow and into the non-diseased vein approximately 10 mm beyond the stenosis.During deployment of the stent graft, the entire length of the delivery system should be kept as straight as possible in order to mitigate the potential for distal stent graft misplacement.After full stent graft deployment, wait a few seconds to allow for complete device expansion before removing the delivery system over the guidewire.Stent graft dislodgement has been reported during removal of the delivery system; therefore, careful attention should be paid during this portion of the procedure to prevent such occurrences.In case of placement of two stent grafts (overlap), use the same device diameter in both cases.If a flared device is used to overlap, do not deploy the flared end inside the first stent graft.Ensure a minimum 10 mm overlap of the devices.Potential complications and adverse events: stent graft specific events that could be associated with clinical complications include stent graft misplacement, stent graft migration, stent graft fracture, stent graft kinking, insufficient stent graft expansion and stent graft embolism.Delivery system specific events that could be associated with clinical complications include bond joint failures, detachment of parts, incompatibility with accessory devices, premature deployment, inaccurate deployment, failure to deploy, high deployment forces, delivery system kinking, no visibility under fluoroscopy, inability to track to target location, and blood leakage from delivery system (hemostasis).Stent graft size selection: special care must be taken to ensure that the appropriate size flair endovascular stent graft is selected.The stent graft body diameter should be approximately 1 mm larger than the synthetic av access graft diameter.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6403118
Report Number2020394-2017-00187
Device Sequence Number634834
Product Code MIH
UDI-Device Identifier04049519008806
UDI-Public(01)04049519008806(17)190429(10)ANAR4065
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2019
Device Catalogue NumberFAF07070
Device Lot NumberANAR4065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2017
Supplement Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1